Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 66, NWS Green Bay, WI

September 11, 2017

NWS Green Bay, WI issued this small craft advisory at Sep 11, 2017, 3:21 AM CDT. It took effect at Sep 11, 2017, 1:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2017, 3:21 AM CDT (08:21 UTC)
In effect from
Sep 11, 2017, 1:00 PM CDT
Expired
Sep 11, 2017, 10:00 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

580 
WHUS73 KGRB 110821
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
321 AM CDT MON SEP 11 2017

LMZ541-111630-
/O.NEW.KGRB.SC.Y.0066.170911T1800Z-170912T0500Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
321 AM CDT MON SEP 11 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT CDT TONIGHT. 

* WINDS...SOUTH 15 TO 25 KNOTS THIS AFTERNOON, BECOMING SOUTHWEST
  10 TO 20 KNOTS THIS EVENING.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
2 follow-up statements
822 
WHUS73 KGRB 111859
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
159 PM CDT MON SEP 11 2017

LMZ541-120500-
/O.CON.KGRB.SC.Y.0066.000000T0000Z-170912T0500Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
159 PM CDT MON SEP 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WINDS...SOUTH 15 TO 25 KNOTS THIS AFTERNOON, BECOMING 
  SOUTHWEST 10 TO 20 KNOTS THIS EVENING. 

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
151 
WHUS73 KGRB 112035
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
335 PM CDT MON SEP 11 2017

LMZ541-120300-
/O.EXT.KGRB.SC.Y.0066.000000T0000Z-170912T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
335 PM CDT MON SEP 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...SOUTHEAST TO SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 
  KNOTS, BECOMING SOUTHWEST AND DIMINISHING LATE THIS EVENING. 

* WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 3:17 AM CDT, 4 minutes earlier.

Area forecast discussion, Sep 11, 3:17 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
317 AM CDT Mon Sep 11 2017

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 317 AM CDT Mon Sep 11 2017

Some isolated morning fog is possible across fog prone areas of
central Wisconsin early this morning. Otherwise a large surface
high will remain in control of the weather to start the work week.
A shortwave will track through the western Great Lakes region
today, however this feature will track through a very dry airmass
afforded by the aforementioned high as evidenced by the 00Z KGRB
RAOB sounding. Therefore dry weather is expected to hold across
the region as this feature tracks through. Highs today are
expected to rise into the lower to middle 70s. Building of waves
and increased winds will bring an increased risk for rip currents
across the Lake Michigan side of Lake Michigan later this
afternoon and into this evening. Therefore will issue a beach
hazards statement for Door County for this period.

Dry weather is expected to remain overnight as lows dip down into
the upper 40s across the north, with lower to middle 50s across
the south. Increased moisture on the backside of the high will
bring an increased chance for patchy fog across the area.

Even warmer temperatures are expected on Tuesday as dew points
approach summer like levels around 60 degrees across central and
east-central Wisconsin. Afternoon highs are expected to rise to
around 80 degrees away from Lake Michigan, with cooler
temperatures in the lower to middle 70s closer to the lake.
Despite the increased dew points, dry weather is expected to last
into Tuesday as moisture in the middle and upper levels remains
paltry with the high over the Great Lakes region.

.LONG TERM...Tuesday Night Through Sunday
Issued at 317 AM CDT Mon Sep 11 2017

A mid level ridge is forecast to be across the region for much of
the week, continuing the generally dry conditions for the area.
Nothing more than slight chances for showers at times in the far
north during the latter half of the work week. There is a chance
for showers at most locations this weekend, mainly Saturday night
and Sunday, as a surface system and mid level short wave approach
from the west.

High temperatures are forecast to be above normal through at least
Saturday, with cooler readings expected on Sunday due to clouds
and rain. Highs should be mainly in the middle 70s to around 80
degrees Wednesday through Friday, except near Lake Michigan where
temperatures will top out in the lower 70s.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1129 PM CDT Sun Sep 10 2017

Expect VFR flight conditions to prevail through the TAF period,
with some mid-level clouds arriving from the west overnight, and
scattered cumulus clouds during the day on Monday. The main
aviation concern is the potential for LLWS at the RHI TAF site
late tonight/early Monday, as southwest winds increase to 30 kts
just off the surface. In addition, some patchy fog may form
over north central WI near the end of the TAF period.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement from 1 PM CDT this afternoon through
this evening for WIZ022.
&&

SHORT TERM.....Kurimski
LONG TERM......MG
AVIATION.......Kieckbusch
Hazardous weather outlook, Sep 10, 2:28 PM CDT, 12 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
228 PM CDT Sun Sep 10 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
228 PM CDT Sun Sep 10 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-111930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
228 PM CDT Sun Sep 10 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

MPC/RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 3:19 AM CDTBeach Hazards StatementGRBDoor19 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.